Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 66, NWS Kansas City, MO

June 23, 2014Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 23, 2014, 8:31 AM CDT for Cooper County, Missouri. It took effect at Jun 23, 2014, 9:12 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2014, 8:31 AM CDT (13:31 UTC)
In effect from
Jun 23, 2014, 9:12 AM CDT
Expired
Jun 24, 2014, 10:50 AM CDT
In force
26 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 16.41 ft at Jun 23, 2014, 2:00 PM CDT.

actionminormoderate510152006/2306/2406/25
Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS43 KEAX 231331
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
831 AM CDT MON JUN 23 2014
  
...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-241331-
/O.NEW.KEAX.FL.W.0066.140623T1412Z-140624T1550Z/
/BONM7.1.ER.140623T1412Z.140623T1445Z.140623T1550Z.UU/
831 AM CDT MON JUN 23 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* until Tuesday morning.
* At  7:30 AM Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 16.1 feet by late this morning. The river will fall
  below flood stage by afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.7   Mon 07 AM   16.1 late this morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

$$
3 follow-up statements
733 
WGUS83 KEAX 231507
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1007 AM CDT MON JUN 23 2014
   

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Missouri River at Atchison affecting Atchison...Buchanan and Platte 
  Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-241507-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140628T0345Z/
/SJSM7.1.ER.140620T0552Z.140624T1200Z.140627T0345Z.NO/
1007 AM CDT MON JUN 23 2014

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Friday evening.
* At  9:30 AM Monday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.1 feet by 
  Tuesday morning. The river will fall below flood stage Thursday 
  before midnight.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   18.9   Mon 09 AM   20.1 Tuesday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

KSC005-MOC021-165-241507-
/O.EXT.KEAX.FL.W.0061.140625T0000Z-140626T0000Z/
/ATCK1.1.ER.140625T0000Z.140625T0000Z.140625T0000Z.NO/
1007 AM CDT MON JUN 23 2014

The Flood Warning continues for
  The Missouri River at Atchison.
* from Tuesday evening to Wednesday evening.
* The 9:00 AM stage is estimated to be near 20.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.0 
  feet Tuesday evening.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   20.7E  Mon 09 AM   22.0 Tuesday evening
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC095-107-177-241507-
/O.EXT.KEAX.FL.W.0058.140624T0000Z-140627T2000Z/
/NAPM7.1.ER.140624T0000Z.140625T0600Z.140626T2000Z.UU/
1007 AM CDT MON JUN 23 2014

The Flood Warning continues for
  The Missouri River at Napoleon.
* from this evening to Friday afternoon.
* At  9:00 AM Monday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 17.7 feet by early Wednesday morning. The river will 
  fall below flood stage by Thursday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   16.7   Mon 09 AM   17.7 early Wed morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-241507-
/O.EXT.KEAX.FL.W.0059.140624T0600Z-140628T0300Z/
/WVYM7.1.ER.140624T0600Z.140625T1200Z.140627T0300Z.NO/
1007 AM CDT MON JUN 23 2014

The Flood Warning continues for
  The Missouri River at Waverly.
* from late tonight to Friday evening.
* At  9:30 AM Monday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 20.6 feet by Wednesday morning. The river 
  will fall below flood stage by Thursday before midnight.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.5   Mon 09 AM   20.6 Wednesday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-241507-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-140628T1200Z/
/MIAM7.1.ER.140624T0000Z.140625T1800Z.140627T1200Z.NO/
1007 AM CDT MON JUN 23 2014

The Flood Warning continues for
  The Missouri River At Miami.
* until Saturday morning.
* At  7:54 AM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 19.0 feet by early Wednesday afternoon. The river will
  fall below flood stage by Friday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   17.2   Mon 08 AM   19.0 early Wed afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC053-241507-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-140624T2230Z/
/BONM7.1.ER.140623T1407Z.140623T1800Z.140623T2230Z.UU/
1007 AM CDT MON JUN 23 2014

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Tuesday afternoon.
* At  9:30 AM Monday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.1   Mon 09 AM   16.3 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
121 
WGUS83 KEAX 232033
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
333 PM CDT MON JUN 23 2014
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-242033-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140624T0000Z.140624T0705Z.UU/
333 PM CDT MON JUN 23 2014

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Tuesday night.
* At  2:30 PM Monday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.7 feet by this
  evening. The river will fall below flood stage early Tuesday 
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.5   Mon 02 PM   16.7 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC033-242032-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T0123Z/
/CAXM7.1.ER.140623T1837Z.140624T0000Z.140624T0123Z.UU/
333 PM CDT MON JUN 23 2014

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Tuesday evening.
* At  3:00 PM Monday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
  evening. The river will fall below flood stage late this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.1   Mon 03 PM   16.3 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
141 
WGUS83 KEAX 240056
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
756 PM CDT MON JUN 23 2014
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-240126-
/O.CAN.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140623T1945Z.140623T2253Z.UU/
756 PM CDT MON JUN 23 2014

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  7:30 PM Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:53 PM Monday.
* Forecast...The river will continue to fall to 7.1 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.2   Mon 07 PM   13.7 early Tuesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC033-250056-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T1348Z/
/CAXM7.1.ER.140623T1837Z.140624T0600Z.140624T1348Z.UU/
756 PM CDT MON JUN 23 2014

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Wednesday morning.
* At  7:00 PM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by 
  early Tuesday morning. The river will fall below flood stage 
  Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.3   Mon 07 PM   16.5 early Tuesday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:25 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 23, 6:25 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CDT Mon Jun 23 2014

.SHORT TERM...(Today through Wednesday)
Issued at 340 AM CDT MON JUN 23 2014

A few lingering showers in extreme southern zones will continue
diminishing as line of storms transitioned to a stratiform area.
This line raced out ahead of the cold front and produced some locally
heavy rain and some minor wind damage. Behind the system with light
winds and decent cooling...fog may form but should be patchy and lift
quickly at sunrise.

Today...conditions will be mainly dry until afternoon where the
stalled front across central Missouri provides some low level
convergence. Should not see anything significant as CAPE and shear
values modest at best. The NAM is not indicating any
precipitation...while the GFS shows some minor showers this
afternoon mainly along and south of the stalled front. By around
sunset all precipitation lingering should be over. Temperatures today
will be about 10 degrees cooler than yesterday.

Tuesday should be a dry day as the front does make it out of the
area. There could be some precipitation on Tuesday night as a weak
shortwave trough moves over the area.

Another upper level trough will be digging into the central plains
by Wednesday night so we could see some more precipitation late
Wednesday. Model soundings indicate not a lot of CAPE or shear but
moisture profile shows precipitable water over an inch and a half on
Wednesday evening as moisture streams in from the south. In
addition...a low level nocturnal jet increases overnight on Wednesday
which will fuel the storms that develop over the region.

.LONG TERM...(Thursday through Sunday)
Issued at 340 AM CDT MON JUN 23 2014

Primarily zonal flow will gradually amplify towards the latter half
of the long range period, resulting in several periods of convection
across the forecast area. The first chance for precipitation will be
fueled by a shortwave trough pushing eastward across the region on
Thursday and Friday, and may occur in two rounds: the first on
Thursday morning as Wednesday night's High Plains convection pushes
eastward, and the second developing over the area Thursday night
into Friday. Brief ridging will then build over the region by Friday
night as a trough begins to dig into the western U.S., keeping
conditions a bit drier for Friday night and Saturday, and allowing
highs to climb back into the upper 80s to 90s for the weekend.
Another round of convection is possible late Saturday night as the
aforementioned trough begins to push out into the High Plains and
the LLJ positions over the CWA; then, the main trough will acquire
an increasingly negative tilt through the weekend, and should
eventually lift north of the CWA, keeping most associated convection
north for Sunday and Monday. Currently, the probability of organized
severe weather looks low through the long range period with
generally moderate CAPE but unimpressive shear profiles.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 624 AM CDT MON JUN 23 2014

Scattered MVFR stratus with bases between 2.5-3.5 kft will lift
eastward and dissipate over the next several hours, leaving the area
mainly VFR for the remainder of the forecast period. A few afternoon
showers and isolated thunderstorms may develop across portions of
central and southern Missouri, but are expected to stay mainly south
of the TAF sites, possibly just brushing near the southern KC metro
late this afternoon. Winds will be light and direction will vary
between northwest and northeast. Dry conditions are anticipated
overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Adolphson
LONG TERM...Laflin
AVIATION...Laflin
Hazardous weather outlook, Jun 23, 4:41 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 AM CDT MON JUN 23 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-240945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
441 AM CDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
 SATURDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTAreal Flood AdvisoryEAXChariton, Randolph3 hr
Jun 22, 7:16 PM CDTSevere Thunderstorm WarningEAXPlatte29 min
Jun 22, 7:35 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte40 min
Jun 22, 8:09 PM CDTSpecial Weather StatementEAXJackson51 min
Jun 22, 8:42 PM CDTSpecial Weather StatementEAXRay33 min
Jun 22, 8:46 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Saline3 hr
Jun 23, 3:14 AM CDTRiver Flood WarningEAXCarroll34 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.